# SDR CA080305008

- Difficulty date: February 25, 2008
- Submitted: May 2, 2008
- Operation: General aviation
- Make and model: Moravn Z242L
- Aircraft time: 8,499 hours
- Engine: Lyc AEIO360A1B6
- Propeller: Muhbr MTV9*
- System (JASC): 2421 · AC Generator-Alternator
- Part: Alternator
- Part number: ALU8521R
- Condition: Failed
- Location: Engine
- Part time: 1,034 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: H
- Precautionary procedure: A

## Discrepancy

(CAN) PILOT EXPERIENCED A COMPLETE ELECTRICAL FAILURE. SUBSEQUENT INVESTIGATION REVEALED A MELTED INSULATOR ON THE (BATT) TERMINAL OF THE ALTERNATOR. THE (BATT) WIRE TERMINAL END WAS MELTED AND BROKEN WITH THE FREE END CONTACTING THE ALTERNATOR CASE. THE FREE WIRE ENABLED A RAPID DISCHARGE OF THE BATTERY. (TC NR 20080305008)
